Welcome, Guest. Please login or register.
Did you miss your activation email?

Username: Password:
Pages: 1 [2]

Author Topic: Medication weaning in prednisone - IMPA  (Read 254 times)

mon67

  • Newbie
  • *
  • Posts: 16
    • View Profile
Re: Medication weaning in prednisone - IMPA
« Reply #15 on: May 01, 2018, 12:03:11 PM »

Hi Jo

I am really at loss. Ripley doesn't seem to react to anything.
She survived to endocarditis but IMPA is killing her...

Basically I am not sure on what to do, because she now sleeps most of the day and she'very reluctant to do anything.
Last night she had been panting for hours. I thought it was Prednisone, but this morning she has been limping on her front paw and she has a hard time in getting up. So is this IMPA or the medicines?

I didn't bring her to the vet, so nobody's seen how she is (the vet is a stress for her), but on the phone they told me they think it's the IMPA presenting again. At 35mg a day? Then this would mean that she is not responding to Pred. Maybe it was Bentelan that made her feel better (maybe it's a different molecule? I don't know).

The only thing to do now is maybe to have her CBC done and see what her PCR level is.

How can she not respond to Prednisone?

Monica


Logged

Catherine

  • Sr. Member
  • ****
  • Posts: 440
    • View Profile
Re: Medication weaning in prednisone - IMPA
« Reply #16 on: May 01, 2018, 01:48:04 PM »

Has Ripley had her thyroid tested recently? If her thyroid is not working properly that may add to her problems and hinder recovery.
Logged

Jo CIMDA

  • Administrator
  • Hero Member
  • *****
  • Posts: 2602
    • View Profile
Re: Medication weaning in prednisone - IMPA
« Reply #17 on: May 01, 2018, 03:49:26 PM »

Hi Monica

Ripley should be responding to an immunosuppressive dose of prednisolone and as she isn't then perhaps you have to start to strip back her meds now to see if there is an unidentified underlying cause for these clinical signs.   A relapse of IMPA can be reasonably assumed but sometimes the meds can mask other problems and she should be responding better than this.   

 Do you think the Cyclosporin is having an adverse effect?

Jo
Logged

mon67

  • Newbie
  • *
  • Posts: 16
    • View Profile
Re: Medication weaning in prednisone - IMPA
« Reply #18 on: May 01, 2018, 03:57:15 PM »

Hi Jo

thanks for your reply.
I also find it very strange that she is not improving and actually worsening.
And I would have thought it was the meds if she didn't limp. Also, when I touched her paw today, she cried, so there is pain. I remember reading somewhere on this forum before of someone who thought Cyclosporine was worsening the IMPA signs on her dog, but I can't find that post anymore.

@Catherine, do you have some experience on thyroids issue with IMPA? In what way could they be related?

I am thinking of bringing her to the clinic to have her under control, and see what they can make of it, but as I say, here in Italy the condition is not well knows, and there are no specialists.

Poor Ripley
Thanks
Monica

Logged

Catherine

  • Sr. Member
  • ****
  • Posts: 440
    • View Profile
Re: Medication weaning in prednisone - IMPA
« Reply #19 on: May 01, 2018, 04:51:33 PM »

I have no experience of IMPA, but it does not matter the disease, if the thyroid is not working properly.

Have you tried the search facility and put in "Cyclosporine  IMPA"? I got a few posts come up. I wonder if it is this post by BrookeR that you read and can not find?

How long was Tia on the cyclosporine before trying to reduce the pred? It takes some time to get in there system properly. Did you do cyclosporine blood level tests to make sure it was in Tia's system in high enough levels? My staffy was diagnosed with impa at Christmas and was on pred until the side effects got too bad (just prior to Easter) and then we had to put her on cyclosporine. It took a good month or 2 before we got the dose high enough to be immune suppressant. We did regular cyclosporine blood tests to monitor how high the levels of cyclosporine were in her body. Many times I tried to pull the plug and insisted the cyclosporine was making her unwell. But we persevered & she has been stable on it now for sometime. It is a hard drug and I am very particular about noticing changes in my girl. I was being very picky and some changes would have also been due to steroids and how low she had gotten. I have my girl off pred now for over 4 weeks and we are about to look at reducing the cyclosporine also. I wish she didn't have to be on any of these harsh drugs, but we have made it through it so far and couldn't have without them.
Logged

Jo CIMDA

  • Administrator
  • Hero Member
  • *****
  • Posts: 2602
    • View Profile
Re: Medication weaning in prednisone - IMPA
« Reply #20 on: May 02, 2018, 10:11:58 AM »

Hi Monica

I think you decision to take her back to the clinic is a good one.

Fingers crossed they will be able to make her feel so much more comfortable.

Jo
Logged
Pages: 1 [2]